Thursday, September 29, 2022
HomeMedicineCan You Take Allergy Medicine Twice A Day

Can You Take Allergy Medicine Twice A Day

Common Questions About Cetirizine

ASMR | Allergy Test & Skin Treatment Medical Exam

Cetirizine is a type of medicine called an antihistamine. When you come into contact with something you’re allergic to, such as pollen, animal hair or fur, your body produces a chemical called histamine.

Usually histamine is a useful substance, but in an allergic reaction it causes unpleasant symptoms including itchy, watery eyes, a running or blocked nose, sneezing and skin rashes.

Cetirizine blocks the effects of histamine and reduces these symptoms.

You should start to feel better within an hour.

It depends on why you’re taking cetirizine.

You may only need to take it for a short time or as a one-off dose.

For example, if you have a reaction to an insect bite, you may only need to take cetirizine for a day or two.

You may need to take cetirizine for longer if you’re taking it to prevent symptoms for example, to stop hay fever when the pollen count is high.

Talk to your doctor or pharmacist if you’re unsure how long you need to take cetirizine for.

Cetirizine is unlikely to do you any harm if you take it for a long time.

However it’s best to take cetirizine only for as long as you need to. If you take it regularly over a long period there’s a very small chance of severe itching if you stop treatment suddenly.

If you’ve been taking cetirizine every day for a long time, talk to your doctor before stopping it.

It’s best not to drink alcohol while you’re taking cetirizine as it can make you feel sleepy.

You can eat and drink normally while taking cetirizine.

How Long Can You Take Allegra

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

What Is The Generic For Claritin

The generic for Claritin® is loratadine. Loratadine is one of the newer second antihistamines that are non-sedating. People use it to treat sneezing, runny nose, watery eyes, hives, skin rash, itching, and other cold or allergy symptoms.

Other antihistamines like loratadine that do not usually cause drowsiness include cetirizine and fexofenadine . First-generation antihistamines include chlorpheniramine and diphenhydramine .

Don’t Miss: Can Allergies Cause Lung Inflammation

Got Questions About Aerius Products We Have Answers Take A Look Below For Commonly Asked Questions About Aerius

AERIUS®& AERIUS® Kids

Possible side effects of AERIUS® and AERIUS® Kids are: dry mouth, fatigue, increased appetite, and headache. At the recommended dose, this medicine is not expected to make you drowsy. Drowsiness has been reported very rarely. Although most people do not experience drowsiness, it is recommended not to engage in activities requiring mental alertness until you have established your own response to the medicinal product.

Possible side effects of AERIUS® Double Action 12 Hour are: trouble sleeping, headache, increased appetite, and dry mouth.

Serious side effects

All AERIUS® products have the potential to cause serious side effects as well, although these are very rare. Possible serious side effects include: allergic reaction , fast heart rate or heart palpitations, restlessness with increased body movement, seizures, and liver dysfunction . If you happen to experience any of these serious side effects or experience any unexpected side effects, stop taking AERIUS® and call your doctor or pharmacist right away.

AERIUS® Kids can also cause urinary tract infection and symptoms of a chicken pox infection . These side effects are uncommon, but if your child does experience them, they should stop taking AERIUS® Kids and you should contact your childs doctor or pharmacist right away.

Medicinal ingredient: Desloratadine

Medicinal ingredient: Desloratadine

  • Desloratadine
  • Pseudoephedrine sulfate

AERIUS Kids®& AERIUS®

Can Someone Overdose On Claritin

How Much Zyrtec Can I Take In A Day

Yes, someone can overdose on Claritin® . When taking Claritin®, do not go over the recommended dosage. Do not take another dose before the instructions say to do so. Read the instructions on the box carefully, and ask your doctor if you have any questions about how to take this medication. Common symptoms of overdosing on Claritin® may include drowsiness, headaches, and fast pounding heart rate.

For any questions or concerns you may have about taking Claritin® or if someone has had more than the prescribed dosage, . Specially trained nurses and pharmacists are available 24/7/365 to answer your questions. The service is free and confidential.

Recommended Reading: Can You Get A Sinus Infection From Allergies

What Other Treatments Can I Try For Allergies

If you are concerned about side effects or drug interactions, there are alternative treatments.

Allergy sprays can be an effective treatment option. Nasal corticosteroids are safe for daily use, and dont cause the same systemic side effects or interactions that daily pills can.

Certain supplements may alleviate symptoms. Research suggests quercetin, a bioflavonoid derived from plant sources, helps block histamine production and release. works best when started two to three weeks prior to allergy season. Continue to take it throughout the season, says , a holistic health practitioner and naturologist. Vitamin C, bromelain, butterbur, and apple cider vinegar may also help to boost your immune system so it can better respond to allergens.

Lifestyle changes, such as reducing your exposure to allergy triggers or using a HEPA air filter, can help reduce your chance of experiencing symptoms during peak allergy season.

Best In The Morning: Adhd Meds

Taking your ADHD meds when you wake up wont just start your day off rightit will also end your day just right. Thats because ADHD drugs, such as Adderall and Ritalin, are stimulants that work to increase alertness and energy levels. If taken in the afternoon or nighttime, you may have difficulty sleeping, says Dr. Ascher, as common side effects are irritability, restlessness, and insomnia. For that reason, Dr. Ascher says its best to take these meds when you first wake up, at least 45 minutes prior to eating.

Read Also: How Do Allergens Elicit Allergy Symptoms

Can I Use Antihistamines As A Sleep Aid

Using antihistamines as a sleep aid is not recommended. While some antihistamines may help you fall asleep faster, your body eventually builds a tolerance against any sedative properties. Antihistamines should not be used as a solution for chronic insomnia or other sleep disorders. That said, if you are having difficulty sleeping because of your allergy symptoms, a daily antihistamine may help reduce those symptoms and help you sleep better.

Timed To Symptoms: Osteoarthritis Meds

Doctors Debunk 8 Myths About Seasonal Allergies | Debunked

According to the research published in Pharmaceutics, osteoarthritis pain peaks in the late afternoon and evening, so its best to start NSAIDs, such as naproxen and ibuprofenthe most widely used meds for osteoarthritisbefore noon, so theyll kick in at the appropriate time. If youre prone to afternoon pain, take meds between mid-morning and noon for evening pain, schedule them for mid-afternoon and for nighttime pain, take them with your evening meal.

Also Check: Can Allergies Make Your Eyes Blurry

Stay Away From Chlorine And Strong Perfumes

Odors such as chlorine from a swimming pool and strong perfumes can irritate the nasal airways and lungs and make you cough. Irritants such as perfume and dyes in cosmetics and cleaning products can also cause an allergic skin reaction, known as contact dermatitis. Dermatitis can cause a rash and lead to itching, which will make your other allergy symptoms feel even worse.

Do Antihistamines Make My Quality Of Sleep Worse

First-generation antihistamines are notorious for causing drowsiness, but they dont necessarily guarantee a good nights sleep. These older antihistamines are linked to instances of unexpected hyperactivity in some people, which may cause sleepwalking and other sleeping disorders. Newer antihistamines are much more effective at providing relief without the sedating effects, leading to better nights sleep without the itching, sniffing, and sneezing. To learn more, check out our blog about Allergies and Sleep by Curist Allergy Advisor Dr. Marc Goldstein.

You May Like: Can Allergies Turn Into Asthma

Do I Bother Taking An Antihistamine Again If It Stopped Working For Me In The Past

Factors like age, stress, new allergy triggers, and environmental changes can affect how antihistamines work in your body. An antihistamine also may not be as effective if you dont take it consistently throughout an allergy season or episode. Some people develop a subsensitivity to a particular antihistamine after a long period of usage, which reduces the efficacy of that particular product. Changing to a different antihistamine will often restore efficacy. Taking a break from an antihistamine and trying it again at a later time may also restore the previous response. With Curist, you can try medications risk-free for 30 days and return anything that may not work out for you for a full refund!

Shower Immediately After Being Outside

Using Claritin for Kids: Is It Safe?

When you spend a lot of time outside, particularly if youre working out in the yard, pollen can end up on your skin and hair, worsening allergy symptoms. If youre highly allergic to pollen, its a good idea to take a second shower after you come inside to rinse away the pollen and avoid allergy symptoms, explains Mark S. Dykewicz, MD, a professor of internal medicine and the director of allergy and immunology at the Wake Forest University School of Medicine in Winston-Salem, North Carolina.

You May Like: Can You Lose Your Voice From Allergies

Good Question: Can You Double Up On Allergy Meds

CHARLOTTE, N.C. – Its that time of year.

The weather is getting nicer, but it also means more sniffles and sneezing.

Typically, you can just take a Claritin, maybe a Zyrtec for it.

But sometimes it doesnt feel like enough. So what do you do then? Can you double up?

Can you mix?

In this Good Question, we are talking about allergies.

We took those questions to Dr. Puja Rajani, an immunologist at Novant Health.

Well, you could. You can mix and match, especially with antihistamines and nasal sprays.

Those are probably my two favorites to use in combination amongst the antihistamines.

I probably wouldnt do Zyrtec and Allegra and Claritin.

All of those are probably not necessary, but my favorite kind of game plan is a nose spray that treats things locally where symptoms. Start with that and then an antihistamine.

That sort of systemically reduces your itch fact.

If you have a Good Question, send it to us. Well try to get you an answer. Email or use the hashtag #OYSTonight on Twitter.

Copyright 2021 WBTV. All rights reserved.

Most Read

How Often Can I Take Allergy Meds

This article was published more than 11 years ago. Some information may no longer be current.

The question

I seem to have allergies all year round and suffer from watery eyes and congestion/sneezing regularly. Is taking anti-histamines regularly a bad idea?

The answer

Allergies can cause a significant decrease in quality of life by interfering with enjoyment of everyday activities and can affect work and school performance.

As you mentioned, symptoms can include watery eyes, runny nose, congestion, and sneezing. It is a common problem that can begin at any age and symptoms vary from person to person and can change in severity throughout a person’s lifetime.

Antihistamines are effective medications for allergies as they block the action of histamine, a chemical released when the body responds to something in the environment .

Increased histamine sensitizes the respiratory tract, nasal passages to these allergens which can trigger allergy symptoms when exposed. Allergies can be seasonal or they can be present year round. Allergies that last year round are commonly triggered by pet dander , dust mites, fungus, or cigarette smoke.

To answer to your question, it’s important to clarify how regular is your intake of anti-histamines.

For my patients who suffer from allergies, we work to get to the potential root causes of their symptoms by identifying and avoiding triggers. If it is not possible to avoid the triggers, a combination of medications may be helpful.

You May Like: Can Allergies Cause A Fever In A Child

Who Should Not Take Claritin

Someone allergic to desloratadine or to loratadine should not take Claritin®. People who have asthma, kidney disease, or liver disease should check with their doctor or pharmacist before taking Claritin®. Also, Claritin® can interact with some medications, so be sure to check with your doctor or pharmacist to make sure loratadine will not negatively interact with your other medications.

Best Two Hours Before Bedtime: Nerve

Is it OK to take Zyrtec everyday

When youre dealing with chronic nerve pain, you dont want to trade one set of problems for another. And when it comes to medications like gabapentin and pregabalin, you could be doing just that if you take them during the day. Common side effects of medications for nerve pain include drowsiness, confusion, and unsteadiness, which is why its good to take these medications prior to bedtime, says Dr. Ascher. Many patients also complain that their nerve pain will keep them up at night, so I tell my patients to take them two hours before they are ready to go to sleep. Dr. Ascher additionally cautions against taking other prescription pain or antidepressant meds at the same time, as they can increase side effects. He also recommends avoiding antacids two hours before and after your dosage because they can affect absorption and efficacy.

You May Like: Can Allergies Cause Fever In Toddlers

When Is The Best Time To Take Aerius

AERIUS® lasts 24-hours so it can be taken at any time of day. If you forget to take it at the same time, dont worry, just take the dose when you remember. Do not exceed more than one dose in 24 hours.

AERIUS® Double Action 12 Hour should be taken every twelve hours for continuous symptom relief, but the time of day is not known to be important. If you miss taking your dose on time, do not worry take your dose when you remember. Do not exceed more than one dose in 12 hours.

What Happens If I Miss One Dose Of Antihistamine

If you miss a dose of your antihistamine, histamine release in your body will eventually resume and result in allergy symptoms. Take your missed dose as soon as possible, or wait for your next dose to maintain your established schedule. Do not exceed the daily limit or double your dose to compensate for a missed dose.

Are there questions that you have that we havent answered yet? Feel free to send us an email at and wed be happy to help!

Don’t Miss: How To Tell If You Have An Alcohol Allergy

Best In The Evening: Cholesterol Meds

Your livers peak time for the production of cholesterol is in the late afternoon and evening, according to the Pharmaceutics study production dips in the morning. Take statins that your body can breakdown quicklysuch as Zocorin the evening so they can work their magic while cholesterol levels peak. Timing is less critical for statins that stay in your system longer, such as Lipitor and Crestor.

Is It Ok To Take Vitamins While Taking Cetirizine

Can You Take More Than One Allergy Medication

Interactions between your drugs No interactions were found between cetirizine and Vitamin C. However, this does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take antihistamine with vitamins?

No interactions were found between multivitamin and Zyrtec. However, this does not necessarily mean no interactions exist. Always consult your healthcare provider.

How many Piriteze tablets can I take?

Adults and children aged 12 years and over: One tablet once a day. Children aged 6 to 12 years: Half a tablet twice a day. Children under 6 years: Not recommended. See leaflet for further advice.

Don’t Miss: Do Allergies Cause Scratchy Throat

Can My Child Have Claritin

Most forms of Claritin® are safe for children, but there are some forms of Claritin® that are made just for children. Claritin® for children is often flavored and is usually in syrup form. Make sure to read the label carefully before giving your child Claritin® to know how much they are able to have. If you have any questions, contact a doctor or pharmacist before giving the medicine to your child.

Can You Take Over 10mg Per Day

To answer the question of whether or not you can take two Claritin per day, we have to clarify what is actually being asked.

For adults, you can take Claritin 5mg twice a day, since the 5mg dose is intended to work for 12 hours at a time. This is within the recommended dosing guidance.

However, most people that ask about taking two Claritin a day are referring to taking two 10mg doses .

So, in regard to this, taking over 10mg per day, there have been quite a few studies testing the safety and effectiveness of doses up to 40mg per day.

One such study reported the following:

loratadine 40 mg once daily was effective and safe in the relief of symptoms of allergic rhinitis. J Int Med Res. Mar-Apr 1987 15:63-70

This study particularly noted there were no significant side effects experienced in those taking loratadine at that high dose .

Another study tested doses up to 80mg per day and noted increasing effectiveness as the dose increased, with minimal side effects. It reported the following results:

The mean suppression over 48 hours was 16% in placebo-treated subjects and 35%, 45%, 51%, and 67% in the 10, 20, 40, and 80 mg loratadine-treated subjects, respectively. The onset of action occurred within the first hour. Duration of suppression was dose related, ranging from 12 hours with the lowest dose to 48 hours with the higher doses . Ann Allergy. 1988 Jun 60:505-7.

  • Increased blood pressure

Recommended Reading: How To Test For Tattoo Ink Allergy

Best At Night: Rheumatoid Arthritis Meds

The problem with taking a steroid-based pain reliever like prednisone when you wake up is that most arthritis sufferers experience joint stiffness and pain in the morning. If you take your medication at nightideally, a low-dose, delayed-release formula that takes effect around 3 a.m.it can curb the inflammation that happens while youre sleeping and ease those morning symptoms. Thats what Italian researchers found: They say this timing takes the bodys circadian rhythms into account and can help tamp down inflammatory substances like cortisol and cytokine that can peak during the night. Other research suggests taking nonsteroidal anti-inflammatories such as Motrin and Aleve at night may also reduce pain symptoms before they really kick in.

RELATED ARTICLES

Most Popular